Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 433, NWS St. Louis, MO

August 5, 20087 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 5, 2008, 7:31 PM CDT for 7 counties in Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 7:31 PM CDT (00:31 UTC)
Expired
Aug 5, 2008, 8:30 PM CDT
In force
59 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Montgomery County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:45 PM CDTHAIL 0.75Beaufort, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 2:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3732 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3732 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 060031
SVRLSX
MOC071-073-099-139-183-189-219-060130-
/O.NEW.KLSX.SV.W.0433.080806T0031Z-080806T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 830 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF BLAND...OR 6 MILES SOUTH OF OWENSVILLE...AND WAS 
  MOVING EAST AT 11 MPH. ALSO...ANOTHER SEVERE THUNDERSTORM WAS
  LOCATED OVER WASHINGTON. 

* LOCATIONS IMPACTED INCLUDE...
  OWENSVILLE...
  ROSEBUD...
  GERALD...
  WASHINGTON...
  AUGUSTA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3829 9165 3840 9166 3880 9165 3879 9051
      3842 9051 3822 9166 3823 9166 3829 9166
TIME...MOT...LOC 0028Z 266DEG 10KT 3826 9152

$$

BYRD
1 follow-up statement
000 
WWUS53 KLSX 060054
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT TUE AUG 5 2008

MOC139-183-219-060103-
/O.CAN.KLSX.SV.W.0433.000000T0000Z-080806T0130Z/
ST. CHARLES MO-WARREN MO-MONTGOMERY MO-
753 PM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...SOUTHERN
WARREN AND SOUTHWESTERN ST. CHARLES COUNTIES IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF THE 
WARNED AREA...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3843 9165 3848 9111 3859 9051 3842 9051
      3822 9165
TIME...MOT...LOC 0053Z 283DEG 21KT 3828 9157 3835 9111
          3844 9054

$$

MOC071-073-099-189-060130-
/O.CON.KLSX.SV.W.0433.000000T0000Z-080806T0130Z/
JEFFERSON MO-FRANKLIN MO-GASCONADE MO-ST. LOUIS MO-
753 PM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN ST. LOUIS...GASCONADE...CENTRAL FRANKLIN AND
NORTHWESTERN JEFFERSON COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLAND TO NOSER MILL TO BYRNES
MILL...AND WERE MOVING EAST AT 24 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE... 
OWENSVILLE...ST. CLAIR AND HOUSE SPRINGS.

LAT...LON 3843 9165 3848 9111 3859 9051 3842 9051
      3822 9165
TIME...MOT...LOC 0053Z 283DEG 21KT 3828 9157 3835 9111
          3844 9054

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:58 PM CDT, 33 minutes earlier.

Area forecast discussion, Aug 5, 6:58 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT TUE AUG 5 2008

.UPDATE...
/653 PM CDT TUE AUG 5 2008/

HAVE LOCALLY EXPANDED SEVERE THUNDERSTORM WATCH 810 TO INCLUDE THE
REST OF THE SOUTHERN PART OF THE CWA. SEVERE STORMS WILL LIKELY
PERSIST IN THIS AREA IN ENVIRONMENT WITH MLCAPES GREATER THAN 4000
J/KG. WHILE SHEAR IS WEAK...TSRA WILL LIKELY CONTINUE TO DEVELOP
ALONG OUTFLOWS FROM ONGOING STORMS.

HAVE ALSO ALLOWED THE HEAT ADVISORY AND WARNING TO EXPIRE. OUTFLOW
FROM THUNDERSTORMS IS PUSHING HEAT INDICES WELL BELOW CRITERIA AS
THE FRONT CONTINUE TO SLOWLY PUSH SOUTH.

BRITT

&&

.DISCUSSION...
/326 PM CDT TUE AUG 5 2008/
MAIN FORECAST CONCERN IS TRANSITIONING FROM HEAT TO POTENTIAL FOR
SEVERE WEATHER THIS EVENING AND AGAIN TOMORROW.  OUTFLOW BOUNDARY
FROM CONVECTION OVER CENTRAL ILLINOIS HAS WORKED SWWD AND NOW
EXTENDS FROM HANNIBAL THROUGH THE ST. LOUIS METRO AREA INTO SOUTH
CENTRAL ILLINOIS. HAVE DROPPED THE NORTHERN COUNTIES OF THE HEAT
ADVISORY WHERE WHERE CRITERIA WILL LIKEELY NOT BE MET THE REST OF
THE DAY. OTHERWISE...TSRA WILL CONTINUE TO QUICKLY DEVELOP AND
BECOME SEVERE ACROSS THE REGION THE NEXT FEW HOURS AS ATMOSPHERE
CONTINUES TO DESTABILIZE WITH MLCAPES IN THE 3000-5000 J/KG RANGE
WITH WEAKING CIN IN ADVANCE WEAK SHORTWAVE TROUGH CURRENTLY MOVING
ACROSS THE CENTRAL PLAINS. COLD FRONT OVER NORTHERN MO ALONG WITH
OUTFLOW BOUNDARIES WILL ACT AS FOCUS FOR TSRA TO DEVELOP ON. WHILE
DEEP LAYER SHEAR IS RELATIVELY WEAK...AMOUNT OF INSTABILITY WILL
BE SUFFICENT FOR ORGANIZED MULTICELLS AND POSSIBLE SUPERCELLS IF
THEY DEVELOP ALONG A BOUNDARY. WILL ALSO BE WATCH THE HEAVY
RAINFALL POTENTIAL WITH ANY SLOW MOVING CELLS ALONG FRONT IN
ENVIORNMENT WITH PRECIPITABLE WATERS ABOVE 2 INCHES.

UPPER FLOW WILL BECOME WNWLY BY TOMORROW AND FRONT WILL STAY IN
CLOSE PROXIMITY TO THE SWRN PART OF THE CWA AND LINGER NEARBY
THROUGH THURSDAY.  HAVE KEPT CHANCE OF SHRA/TSRA GOING INTO THURSDAY
WHEN FRONT GET PUSHED FARTHER SOUTH AS UPPER FLOW BECOME MORE NWLY
WITH UPPER LOW DIGGING IN THE GREAT LAKES. LOW LEVEL MOISTURE
WILL REMAIN HIGH ENOUGH BEHIND THE FRONT WITH SOME SOLAR
INSOLATION FOR MLCAPES TO CLIMB BACK INTO THE 1000-2000 J/KG
RANGE. THIS WILL BE ON THE SOUTHERN PERIPHERY OF 35-40KT DEEP
LAYER SHEAR...SO SEVERE WEATHER WILL ALONG BE POSSIBLE TOMORROW
PER SPC SWODY2. WILL KEEP CHC OF SHRA/TRSA GOING OVER THE SOUTHERN
PART OF THE CWA

CONFIDENCE IN THE EXTENDED PART OF THE FORECAST IS LOWER TODAY AS
THERE ARE SIGNFICANT DIFFERENCES BETWEEN THE ECMWF/GFS/CANADIAN WITH
HOW TO HANDLE POLAR VORTEX OVER ERN CANADA. CONTINUTY OF ECWMF IS
NOT AS GOOD AS YESTERDAY AS POLAR VORTEX REMAINS OVER THE HUDSON
BAY THROUGH THE WEEKEND INSTEAD OF MOVING SEWD ACROSS THE GREAT
LAKES AND NERN CONUS. THIS RESULTS IN UPPER FLOW BECOMING ZONAL
QUICKER OVER THE WEEKEND ACROSS MO/IL AND FASTER RETURN OF WARMER
AIR. HAVE INCLUDED A CHANCE OF SUNDAY INTO MONDAY AS TROUGH AND
ACCOMPANYING FRONT MOVES ACROSS THE CWA.

BRITT

&&

.AVIATION...
/1233 PM CDT TUE AUG 5 2008/
FOR THE 18Z TAFS...

COLD FRONT PROGRESSING SOUTH AT A SNAILS PACE WITH OUTFLOW
BOUNDARY NOW PARKED ACROSS THE METROPOLITAN AREA. LOOKING FOR
CONVECTION TO DEVELOP THIS AFTERNOON...AND BECOME MORE WIDESPREAD
TOWARD EVENING. AFTER A LULL DURING THE MIDNIGHT HOUR...MORE
CONVECTION IS LIKELY TO FORM AS THE FRONT STALLS ACROSS THE AREA
AND 850MB CONVERGENCE/FRONTOGENESIS INCREASES. WINDS WILL
GENERALLY GO FROM SOUTHWEST TO NORTHEAST WITH FROPA...BUT VARIABLE
IN VICINITY OF ANY THUNDERSTORM OUTFLOW BOUNDARY. LOOKS TO BE AN
ACTIVE AFTERNOON AND EVENING...

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
     MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS
     CITY-WARREN-WASHINGTON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IRON-MADISON-
     REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLINTON IL-MARION
     IL-RANDOLPH IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 5, 7:20 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT TUE AUG 5 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
720 PM CDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE OVER THE REGION THIS EVENING.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...SOME STORMS
MAY PRODUCE VERY HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. STORMS ONCE AGAIN WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG AND
SOUTH OF INTERSTATE 70 ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...
SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS AND ANY
FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Aug 5, 7:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     HIGHLAND                38.74N  89.68W
08/05/2008                   MADISON            IL   PUBLIC

            LARGE BROKEN LIMB

&&

EVENT NUMBER LSX0800845

FUCHS
Local storm report, Aug 5, 7:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND DMG     STAUNTON                39.01N  89.79W
08/05/2008                   MACOUPIN           IL   TRAINED SPOTTER

            TREES DOWNED...POWER OUTAGES REPORTED. NO SPECIFIC
            INFORMATION AS OF YET.

&&

EVENT NUMBER LSX0800846

DYE
Local storm report, Aug 5, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     4 SW WATERLOO           38.29N  90.21W
08/05/2008  E50 MPH          MONROE             IL   TRAINED SPOTTER

            PEA SIZE HAIL

&&

EVENT NUMBER LSX0800847

TRUETT
Local storm report, Aug 5, 7:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 S SHIPMAN             39.09N  90.05W
08/05/2008                   MACOUPIN           IL   AMATEUR RADIO

            BARN DOOR BLOWN OFF WITH 2 TO 3 INCH LIMBS DOWN

&&

EVENT NUMBER LSX0800848

TRUETT
Local storm report, Aug 5, 7:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     RUMA                    38.13N  90.00W
08/05/2008  E60 MPH          RANDOLPH           IL   TRAINED SPOTTER

            ROOF BLOWN OFF OF PARTIALLY BUILT NEW HOME.

&&

EVENT NUMBER LSX0800849

DYE
Local storm report, Aug 5, 7:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT TUE AUG 05 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             DUTZOW                  38.61N  90.99W
08/05/2008  E0.50 INCH       WARREN             MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800850

FUCHS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:01 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage29 min
Aug 5, 7:47 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis13 min
Aug 5, 7:56 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis64 min
Aug 5, 8:18 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Jefferson, Washington42 min
Aug 5, 8:42 PM CDTFlash Flood WarningLSXCrawford, Franklin, Jefferson, Saint Francois, Washington6 hr
Aug 5, 9:31 PM CDTRiver Flood WarningLSXMarion12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.